Posted by: Kay in Gtown | 2009-08-10

Thank you very, very much

Dear CS
Thanks so much for your reply, as always, and I won' t tell a soul  ) Sadly my pdoc appointments are... well some days he' s so disengaged that frankly, I feel like a slab of meat on a conveyer belt, passing through to be stamped. You take the time to explain and that means a lot to me and I' m sure to others as well.

Your insight, knowledge, suggestions were very reassuring and fear-allaying. I' ve decided just to wait until tomorrow to call the pdoc. Yesterday I hit on the idea to take the Seroquel at lunch, because if I am awake and alert, I can handle this much easier. Of course I nearly fell asleep :) and it took a good 5-6 hrs before it subsided. But that' s not sustainable if I want a life!

I like your idea of divided doses (trying it today)  I' m hoping he may reduce the dose too and if I have to take another med for it, so be it. I' m at the ' beggars can' t be choosers'  stage'  with meds! I have residual hypertension from Efexor and hypothyroidism from lithium (though possibly co-incidental). But I will NOT be able to live with chronic akathesia.


Another quick question:
I am taking Wellbutrin which increases dopamine and Seroquel which decreases it. Taking less or more Wellbutrin without Seroquel didn' t help. How does this work?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Funny, when they first released Effexor, I inadvertently annoyed the drug company by drawing attention to the early evidence of it's potential to cause hypertension, especially at the higher doses they were then recommending. That was the last time they invited me to any of their events !
Generally, Akathisia is one of the various EARLY side-effects which wane as one's body adjusts to the presence of the drug, so I hope it will prove thus for you.
I have never used the precise combination you describe, so I have no experience of it. The trouble with combining meds, especially more than 2, and most especially when they are relatively recently released, is that there is no general experience of them in combination, so we can only guess at whether particular combos may cause problems. Presumably your pdoc has a particular rationale in mind by prescribin just this combination, and would be the person best placed to explain it to you.
Remember that when a drug is described as " increasing X or Y " with reference to particular neurotransmitter chemicals, firstly this is short-hand- they may increase the EFFECT or impact of the lesser amount now available, by, for instance, slowing it's re-absorption into the nerve cell, so it is around for longer. And I'm not sure that ANY of the available AD's actually acts on only one or even 2 neurotransmitters --- the ones named may be those most radically affected by the drug, but (a) they often directly affect other transmitters, known or unknown, and (b) changing one, as they may primarily do, itself then usually leads to reciprocal changes in others. So the actual detailed chemical impact may be more complex than the advert suggests !

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.